kaye7 asked in HealthMental Health · 1 decade ago

Has anyone had a bad experience with weight gain taking Prozac?

I am very sensitive to weight gain using SSRIs I just got on prozac and i need to know if anyone has gained weight off of it. My doctor said that he has not experienced patients with weight gain from this before. I am heavier than i ever was from meds and i know i would really fall apart if i gained off these.

Update:

I just started taking prozac two days ago I have gained weight on Effexor xr 225mg/day and was on zoloft and gained weight so i havent gained anything off this yet.

6 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    It is HIGHLY unlikely to gain weight from prozac.

    In fact, many people lose while taking it - 'tis one of the very few that has this effect, and it tends to work very well for depression.

    Source(s): Personal experience.
    • Commenter avatarLogin to reply the answers
  • 4 years ago

    You are more likely to gain weight than lose it in your particular situation. If you don't eat because you are depressed and prozac makes you less depressed, that's one reason why you would gain weight from it. Abilify does cause weight gain as well, so the combo would be difficult for someone fearful of gaining weight.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I have been taking Prozac for about a year and half now and I haven't gained weight from it. I begin taking it when I was about 5 months pregnant and gained less weight with my pregnancy than most women (20 lbs) and after the birth of my baby, still on Prozac, I weigh less than when I got pregnant. But I think it all boils down to the physiology of your body. Some people are prone to weight gain and others are not.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    Most SSRI's cause weight gain. Go to your doctor and tell him that this is a serious concern of yours and you want something that doesn't cause weight gain. There are some out there.

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    Yes it's known to happen in some people it's the opposite they lose weight. i'd consult your doctor b4 it gets worse.. there are other drugs you can take in it's place. best of luck!

    • Commenter avatarLogin to reply the answers
  • Anonymous
    1 decade ago

    yes i gain weight

    but i am taking a diet pill (OTC) called hot rox

    and so far is working.

    but talk to doctor first

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.